|ARTIGO_HyperlipidemiaRelatedUseHIV.pdf||363,39 kB||Adobe PDF||View/Open|
|Title:||Hyperlipidemia related to the use of HIV-protease inhibitors : natural history and results of treatment with fenofibrate|
Bernoche, Claudia Y.S.M. de
Sartori, Ana M.C
Spósito, Andrei Carvalho
Santos, Raul D.
Monachini, Maristela C.
HIV - infecção
|Citation:||CARAMELLI, Bruno. Hyperlipidemia related to the use of HIV-protease inhibitors: natural history and results of treatment with fenofibrate. Brazilian Journal of Infectious Diseases, Salvador, v. 5, n. 6, p. 332-338, dec. 2001. Disponível em: <http://www.scielo.br/scielo.php?script=sci_arttext&pid=S1413-86702001000600007&Ing=en&nrm=iso>. Acesso em 15 mar. 2010.|
|Abstract:||Hyperlipidemia has been frequently recorded as a side effect of treating HIV patients with protease inhibitors (PI). This study was initiated to analyze the modifications on blood lipids in HIV-patients receiving PI and the safety and efficacy of the treatment with fenofibrate. Total (TC) and HDL-cholesterol, triglycerides (TG), and CD4+ T-cell counts were measured in 30 HAART-naive patients (Group I) before and after PI introduction. In a second phase of the study, the effects of fenofibrate on lipids, CPK, CD4+, and viral load were determined in 13 patients (Group II) with elevated TC or TG. In Group I, 60% of the patients showed TC or TG elevations. Average increments of 31% and 146% in TC and TG respectively (p<0.0006 and p<0.0001) were observed. In Group II, fenofibrate treatment was associated with decrements of 6.6% (TC) and 45.7% (TG) (p=0.07 and 0.0002) and no modifications on CPK, CD4+, and viral load. In conclusion, hyperlipidemia is common during the treatment of HIV with protease inhibitors, and fenofibrate appears to be an effective and safe choice for its treatment.|
|Appears in Collections:||FMD - Artigos publicados em periódicos|
This item is licensed under a Creative Commons License